Common "Acute Dysentery" queries answered by top doctors | iCliniq

Acute Dysentery

Acute dysentery is an intestinal infection causing severe diarrhea with blood. It is often caused due to Shigella and spreads through contaminated food and water. The common symptoms are abdominal pain, fever, and malaise. It is managed by taking oral rehydration solution, antibiotics, and intravenous fluids to rehydrate the body.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What causes blood and mucous in stools?

Query: Hello doctor, I am a 22 year old female. My height is 5 feet and 6 inches, and I weigh 60 kg. A few days back, after dinner, I passed stools and while flushing, I found the stool to have mucous and blood. When I attempted to clean the anal region after defecating, I found all three tips of my finge...  Read Full »


Dr. Anshul Varshney

Answer: Hi, Welcome to icliniq.com. Following are the possibilities according to your complaints: Acute dysentery. Piles (hemorrhoids). Inflammatory Bowel Disease. You need to consult a doctor for physical examination. You will need proctoscopy (medical examination of the anal cavity with a thin tube). I...  Read Full »

I am suffering from hair loss, loss of appetite and dysentery. Please suggest remedy.

Query: Hello doctor, I have been recently suffering from hair loss, loss of appetite, and two to three times motion (soft kind of motion) in a day. I have added my blood test report for reference. Please suggest some remedy.  Read Full »


Dr. Aditi Gupta

Answer: Hello, Welcome to icliniq.com. You seem to have a liver problem that is causing these gastroenterology issues. You may also have a deficiency of specific vitamins and zinc, which is due to malabsorption in your gut and makes hair fall worse. These could be due to the high bilirubin in your liver p...  Read Full »

I have constant diarrhea, nothing stays in my stomach. Please help

Query: Hello doctor,I feel I have diarrhea and dysentery, nothing stays in my stomach. Whatever I eat, in the form of watery stool and the pain in the stomach becomes unbearable. Along with watery stool, some mucus kind comes out. I had gone to the loo many times a day which I feel is very dangerous becaus...  Read Full »


Dr. Shubadeep Debabrata Sinha

Answer: Hello, Welcome to icliniq.com I read your query and understand your concern. You seem to be having bacterial or viral diarrhea, the best way to know this is through stool culture. Otherwise, you could take oral antibiotics such as Norfloxacin - Tinidazole (the one you are taking) or a different qu...  Read Full »

I took antibiotics, but I am still unwell. Why?

Query: Hello doctor, I am a 58-year-old female. I was seen at the weekend by the emergency doctor and was diagnosed with bowel infection. I was rehydrated and given IV Paracetamol and sent home with oral antibiotics - Flagyl 400 mg thrice daily and Tavanic 500 mg twice daily. I followed a diet of fluids on...  Read Full »


Dr. M. A. Toyeb, Nazma Parveen

Answer: Hello, Welcome to icliniq.com. I have read through your history and would like to tell you that Flagyl (Metronidazole) and Tavanic (Levofloxacin) generally cover the bacterial and amoebic causes of dysentery. If I were your physician, I would have suggested you continue the antibiotic course for f...  Read Full »

What is the treatment for bloody mucous in my 3-year-old son's stools?

Query: Hello doctor,My nephew is 3 years old. He has been getting bloody mucus in his stool for the last six days and also is having stomach pain also. Today, it has happened 17 times. We consulted a local pediatrician. He said it might be a gastro infection. He is having consistent stomach pain. Can I kno...  Read Full »


Dr. Amit Kumar Modi

Answer: Hello, Welcome to icliniq.com. As per the clinical history, the child suffers from infective gastroenteritis, also known as dysentery. This is diarrhea in children. A probable cause could be food poisoning or any infection. The medicines given by your pediatrician seem to be adequate. I suggest y...  Read Full »

Kindly help with my constipation problem due to antibiotics taken for loose stools.

Query: Hi doctor, I am 29 years old. I had loose stool for almost ten days and took Ofloxacin 200 mg and Ornidazole 500 mg for three days as prescribed by the doctor. And after two days, loose stools did not stop. So he advised the medicines for three more days. So in total, I took those tablets for six ...  Read Full »


Dr. Ajeet Kumar

Answer: Hello, Welcome to icliniq.com. I can understand that you must be very concerned about your recent change in bowel habits. Please be guided that the antibiotics are usually not prescribed in acute diarrhea. And if they are being used, they has to be used after establishing that diarrhea is secondar...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.